Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 6, NWS Elko, NV

February 18, 20146 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 18, 2014, 2:00 AM PST for 6 counties in Nevada. It took effect at Feb 19, 2014, 4:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 2:00 AM PST (10:00 UTC)
In effect from
Feb 19, 2014, 4:00 AM PST
Expired
Feb 19, 2014, 6:09 PM PST
In force
14 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3103 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS75 KLKN 181000
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 AM PST TUE FEB 18 2014

...A WINDY WEDNESDAY EXPECTED ACROSS NEVADA...

.A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ON WEDNESDAY. 
STRONG GUSTY WEST WINDS AHEAD OF THE COLD FRONT WEDNESDAY MORNING
WILL SHIFT TO NORTHWEST BEHIND THE FRONTAL PASSAGE AND REMAIN
STRONG AND GUSTY THROUGH SUNSET WEDNESDAY EVENING. WIND GUSTS NEAR
45 MPH ARE EXPECTED IN MOST NEVADA VALLEYS WEDNESDAY, WITH GUSTS
EXCEEDING 60 MPH ON THE HIGHER TERRAIN. WINDS WILL SUBSIDE
GRADUALLY WEDNESDAY EVENING.

NVZ030-033>041-190000-
/O.NEW.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/
HUMBOLDT COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
200 AM PST TUE FEB 18 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. 

* WINDS...WEST BECOMING NORTHWEST AT 25-35 MPH WITH GUSTS AS HIGH
  AS 55 MPH.

* TIMING...STRONG WEST WINDS WILL BEGIN EARLY WEDNESDAY MORNING
  AHEAD OF AN APPROACHING COLD FRONT, ESPECIALLY ON THE HIGHER
  TERRAIN. STRONGEST WIND GUSTS WILL OCCUR ALONG AND JUST BEHIND
  THE COLD FRONT PASSAGE. STRONG NORTHWEST WINDS WILL CONTINUE
  THROUGH WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... 
  GOLCONDA SUMMIT...SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT.
  MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF
  YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
5 follow-up statements
318 
WWUS75 KLKN 182233
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
233 PM PST TUE FEB 18 2014

...A WINDY WEDNESDAY EXPECTED ACROSS NEVADA...

.A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ON WEDNESDAY.
STRONG GUSTY WEST WINDS AHEAD OF THE COLD FRONT WEDNESDAY MORNING
WILL SHIFT TO NORTHWEST BEHIND THE FRONTAL PASSAGE AND REMAIN
STRONG AND GUSTY THROUGH WEDNESDAY AFTERNOON. WIND GUSTS NEAR 45 MPH
ARE EXPECTED IN MOST NEVADA VALLEYS WEDNESDAY... WITH GUSTS
EXCEEDING 60 MPH ON THE HIGHER TERRAIN. WINDS WILL SUBSIDE
GRADUALLY WEDNESDAY EVENING.

NVZ031-191200-
/O.EXA.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
233 PM PST TUE FEB 18 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. 

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS
  55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND 2 PM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. 
  MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL 
  OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-035-040-041-191200-
/O.EXT.KLKN.WI.Y.0006.140219T1200Z-140220T0300Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
233 PM PST TUE FEB 18 2014

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 PM PST
WEDNESDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55
  MPH.

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 9 AM AND 2 PM.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... 
  TONOPAH...ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. 
  MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL 
  OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-034-036>039-191200-
/O.CON.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
233 PM PST TUE FEB 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55
  MPH.

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 7 AM AND 2 PM.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON 
  PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...
  PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...
  PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. 
  MOTORISTS DRIVING HIGH-PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION. DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL 
  OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
489 
WWUS75 KLKN 191039
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
239 AM PST WED FEB 19 2014

...A WINDY DAY EXPECTED ACROSS NEVADA...

.A COLD FRONT WILL SWEEP THROUGH NEVADA TODAY. STRONG GUSTY WEST
WINDS AHEAD OF THE COLD FRONT THIS MORNING WILL SHIFT TO NORTHWEST
BEHIND THE FRONT AND REMAIN STRONG AND GUSTY THROUGH THIS AFTERNOON.
WIND GUSTS NEAR 45 MPH ARE EXPECTED IN MOST NEVADA VALLEYS TODAY...
WITH GUSTS EXCEEDING 60 MPH ON THE HIGHER TERRAIN SUCH AS SUMMITS.
WINDS WILL SUBSIDE GRADUALLY THIS EVENING.

NVZ030-031-034-036>039-200000-
/O.CON.KLKN.WI.Y.0006.140219T1200Z-140220T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT
239 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH 
  AS 55 MPH. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 6 AM AND 2 PM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF YOU
  DRIVE A HIGH-PROFILE VEHICLE SHOULD...USE EXTRA CAUTION.
  DANGEROUS CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR
  VEHICLE. NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-035-040-041-200300-
/O.CON.KLKN.WI.Y.0006.140219T1200Z-140220T0300Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
239 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 
  55 MPH. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 9 AM AND 2 PM.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... 
  TONOPAH... ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF YOU
  DRIVE A HIGH-PROFILE VEHICLES USE EXTRA CAUTION. DANGEROUS
  CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. NORTH
  TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
266 
WWUS75 KLKN 191756
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
956 AM PST WED FEB 19 2014

NVZ030-031-034-036>039-191900-
/O.CAN.KLKN.WI.Y.0006.000000T0000Z-140220T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...CARLIN...
SPRING CREEK...WELLS...PEQUOP SUMMIT
956 AM PST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS
MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.
HOWEVER...WINDS WILL STILL BE GUSTING TO 25 TO 35 MPH WITH LOCAL
GUSTS TO 45 MPH POSSIBLE...ESPECIALLY OVER THE PASSES THROUGH
SUNSET.

$$

NVZ033-035-040-041-200300-
/O.CON.KLKN.WI.Y.0006.000000T0000Z-140220T0300Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
956 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 
  55 MPH. 

* TIMING...STRONGEST WINDS WILL OCCUR TO 2 PM.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... TONOPAH...
   ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF 
  YOU DRIVE A HIGH-PROFILE VEHICLES USE EXTRA CAUTION. DANGEROUS 
  CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 
  NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
199 
WWUS75 KLKN 192218
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
218 PM PST WED FEB 19 2014

NVZ033-035-040-041-200300-
/O.CON.KLKN.WI.Y.0006.000000T0000Z-140220T0300Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
218 PM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR BEFORE SUNSET.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... TONOPAH...
   ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. IF 
  YOU DRIVE A HIGH-PROFILE VEHICLES USE EXTRA CAUTION. DANGEROUS 
  CROSSWINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 
  NORTH TO SOUTH TRENDING HIGHWAYS WILL BE MOST IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JH
139 
WWUS75 KLKN 200209
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
609 PM PST WED FEB 19 2014


NVZ033-035-040-041-200315-
/O.CAN.KLKN.WI.Y.0006.000000T0000Z-140220T0300Z/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
609 PM PST WED FEB 19 2014

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS. BREEZY TO
WINDY CONDITIONS CAN BE EXPECTED THROUGH THE EVENING HOURS...WITH
WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
POSSIBLE. WITH THE THREAT FOR STRONG WINDS PASSING...THE WIND
ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:28 PM PST, 10 hours 32 minutes earlier.

Area forecast discussion, Feb 17, 3:28 PM PST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
328 PM PST MON FEB 17 2014

.SYNOPSIS...DRY WEATHER WILL PREVAIL ACROSS NEVADA THROUGH
TUESDAY WITH MILD BREEZY AFTERNOONS. A STRONG COLD FRONT WILL
SWEEP ACROSS NEVADA ON WEDNESDAY, ACCOMPANIED BY LIGHT SNOW AND
STRONG WINDS.
&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. DRY ZONAL FLOW WILL
CONTINUE THROUGH TUESDAY WITH MILD AFTERNOON TEMPERATURES. FAIRLY
BRISK FLOW ALOFT WILL PRODUCE BREEZY AFTERNOON WINDS MOST AREAS. A
STRONG COLD FRONT WILL MOVE INTO NORTHWEST NV LATE TUESDAY NIGHT
THEN SWEEP ACROSS THE REST OF NORTHERN AND CENTRAL NV WEDNESDAY
MORNING. MODELS ARE SHOWING THE MOST SNOW ACROSS NORTHERN ELKO
COUNTY WHERE THE VALLEYS COULD SEE 1 TO 2 INCHES OF SNOW. THE REST
OF NORTHERN NV WILL SEE AN INCH OR LESS, WITH CENTRAL NV GETTING A
DUSTING TO 1/2 INCH. VERY STRONG SURFACE PRESSURE GRADIENT BEHIND
THE COLD FRONT WITH NEARLY 10 MB PRESSURE DIFFERENCE BETWEEN WMC
AND ELY, ALONG WITH 700 MB WINDS OF 30 TO 40 KTS. WITH GOOD POST
FRONTAL MIXING WILL SEE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED
ACROSS NORTHERN ELKO COUNTY WHERE A COMBINATION OF SNOW AND
BLOWING SNOW WILL MAKE DRIVING DIFFICULT, WITH A WIND ADVISORY
ELSEWHERE, BUT A TAD EARLY TO ISSUE ONE AT THIS TIME. MOIST NW
FLOW ACROSS NE NV WEDNESDAY NIGHT AND THURSDAY WILL PRODUCE A FEW
SHOWERS OVER NORTHERN ELKO COUNTY.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. WEAK IMPULSE TO
BRUSH OVER EXTREME NORTHEASTERN NEVADA THURSDAY NIGHT...WHICH MAY
RESULT IN SOME LIGHT SNOW SHOWERS FROM THE WILDHORSE AREA IN
NORTH-CENTRAL ELKO COUNTY EAST TO JACKPOT. THE REMAINDER OF NORTHERN
AND CENTRAL NEVADA WILL BE DRY. CONFIDENCE CONTINUES TO GROW WITH
RESPECT TO A RIDGE BUILDING IN FROM THE WEST FRIDAY THROUGH SUNDAY
SETTING UP CONTINUED DRY AND MILD CONDITIONS. MODELS DO BEGIN TO
BREAK DOWN THE RIDGE EARLY NEXT WEEK. BEGAN INCREASING CLOUDS AND
POPS FOR NORTHERN NEVADA NEXT MONDAY...THOUGH AT THIS POINT NO
MENTION OF PRECIPITATION.
&&

.AVIATION...VFR CONDITIONS OVER THE NEXT 24 HOURS AT KWMC KEKO KELY
AND KTPH. CEILINGS WILL BEGIN TO LOWER ACROSS NORTHERN NEVADA
TUESDAY EVENING HOWEVER...WITH THE POTENTIAL FOR PRECIPITATION AT
KWMC AND KEKO BY SUNRISE WEDNESDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/96/96
Hazardous weather outlook, Feb 17, 2:29 PM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
229 PM PST MON FEB 17 2014

NVZ030-031-033>041-182230-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
229 PM PST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT AND TUESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG COLD FRONT WILL SWEEP THROUGH NEVADA ON WEDNESDAY,
PRODUCING SNOW AND STRONG GUSTY WINDS FOR MOST AREAS. SNOW
AMOUNTS WILL BE ON THE LIGHT SIDE, AVERAGING 1 TO 2 INCHES IN THE
VALLEYS OF NORTHERN ELKO COUNTY, LESS THAN 1 INCH ACROSS THE REST
OF NORTHERN NEVADA VALLEYS, AND LESS THAN 1/2 INCH FOR CENTRAL
NEVADA.

STRONG NORTHWEST WINDS WILL SPREAD ACROSS NORTHERN NEVADA BEHIND THE
COLD FRONT WEDNESDAY, WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH, WITH THE STRONGEST WIND GUSTS ON PASSES AND
SUMMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:00 AM PSTWinter Weather AdvisoryLKNElko32 hr

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.